Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Tension headache, hurts when I stand up fast, hurts if a light is turned on. Paracetamol and Ibuprofen do not help.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 539 Questions
Question
bad headachesdear doctor, i went to the doctors and they said i had a tension headache what can i do to help it not hurt as much as it is all around my head it hurts a lot when i stand up fast and hurts if a light it turned on. i take tablets paraceramol and ibuprophen but they dont really help . thank you.
Posted Fri, 27 Apr 2012 in General Health
 
 
Answered by Dr. Sujeet N Charugulla 13 hours later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I realize that your headache is incapacitating and aggravated by strong light. Along with tension headache, another possibility points to migraine. Although you would need a further clinical examination with the doctor to confirm this. Tension headache has only stress as the major aggravating factor, whereas migraine is a lot more severe and has many more aggravating factors two of which you already have shown.

For now, if your headache is not being cut off from both paracetamol and Ibuprofen, in spite of using them for at least a week (You need to write how many tablets you have taken in a day, dose, how long) -- there are certain other medications specifically meant to fight the severe pain of migraine in the possibility that you have proven to have it. This is a part of the step wise treatment for migraine. A doctor's prescription is needed.

Meanwhile avoid all those factors which gets on your pain - and avoid them as far as possible. Make note of a list - some proven factors include watching television, eating chocolate, vision disturbances etc.

A change in lifestyle helps - try relaxation techniques, get your vision tested, avoid tea/coffee/carbonated drinks. Stick to a healthy routine and a balanced diet. Discard frozen foods/cut down on cheese/mayonnaise which do harm for the same.

Many do well with the right treatment even if it is migraine. So, you should do well soon with the right approach.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Sincerely,
Above answer was peer-reviewed by
 
Follow-up: Tension headache, hurts when I stand up fast, hurts if a light is turned on. Paracetamol and Ibuprofen do not help. 41 minutes later
what tablets do you think would help and do you think that the light would do a lot to affect my headache as i get very dizzy and very bad headache after just standing up . thank you .
 
 
Answered by Dr. Sujeet N Charugulla 14 hours later
Thanks for the reply.

As you mentioned light hurts you, it does have the quality of getting aggravated by it.

Dizziness after waking up from a sleeping position, also can mean postural hypotension - try sitting for while with eyes closed and then standing up.

Prescription not allowed in here. You will need a review with a physician for that.

Sincerely,
Above answer was peer-reviewed by
 
Follow-up: Tension headache, hurts when I stand up fast, hurts if a light is turned on. Paracetamol and Ibuprofen do not help. 2 days later
thanks i have tried relaxing and cutting down i have been given anitibiocs from the doctors i will try tge sitring for a while but its even just after getting up from sittig down like a really bad head rush im and quite stressed lately do you think i need to talk to someone about it thanks you
 
 
Answered by Dr. Sujeet N Charugulla 4 hours later
Thanks for the response.

Stress will take some time to get out of your body, provided you do the changes accordingly. And it will take some more time to show the positive effects on your body. It definitely is not overnight. Keep it going.

Antibiotics is for fighting infection, you have not mentioned what reason your doctor prescribed them for.

Yes, if this continues over a long term, you would need to see the doctor.

Sincerely,
Above answer was peer-reviewed by
 
Follow-up: Tension headache, hurts when I stand up fast, hurts if a light is turned on. Paracetamol and Ibuprofen do not help. 36 hours later
what can i do to try and get rid of my stress more things keep on happening to make it worse. i have carried on the antibiotics and the pain killers for a week now and they dont seem to help with the pain i have been doing the exercises but is there anything else i can do . thank you
 
 
Answered by Dr. Sujeet N Charugulla 1 hour later
Thanks for the response again.

Stress in your situation needs the following steps:
1. Identify - all the things that bring on/associated with the headache.
2. Stick to a healthy routine of living. Maintain strict timings of all activities.
3. Learn some XXXXXXX breathing/yoga/meditation - proven for stress relief.
4. 30 min exercise per day.
5. Write down your present diet intake in a week - get a good diet chart prepared from a nutritionist and follow.
6. Make short term and long term goals to reduce stress.
7. Nothings works - then get medical help.
8. Do not use any more ibuprofen/paracetamol tablets rampantly.

Revise what I advised you in the responses above and follow them !

You should be fine soon.

Wish you best of health, again.

Sincerely,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor